Alert archive / California / Flood Watches in 2006

Flood Watch 2, NWS Eureka, CA

December 25, 2006

NWS Eureka, CA issued this flood watch at Dec 25, 2006, 3:05 PM PST. It took effect at Dec 26, 2006, 6:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 25, 2006, 3:05 PM PST (23:05 UTC)
In effect from
Dec 26, 2006, 6:00 PM PST
Expired
Dec 26, 2006, 4:20 AM PST
In force
Issued by
NWS Eureka, CA
Flood severity
None

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS66 KEKA 252305
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
305 PM PST MON DEC 25 2006


CAZ002-260600-
/O.NEW.KEKA.FA.A.0002.061227T0200Z-061227T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENDOCINO COAST-
305 PM PST MON DEC 25 2006

...FLOOD WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE
TUESDAY NIGHT FOR THE NAVARRO RIVER AT NAVARRO...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

* FLOOD WATCH FOR THE NAVARRO RIVER AT NAVARRO.

* FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT.

* WIDESPREAD MODERATE TO HEAVY RAIN WILL MOVE SOUTH OVERNIGHT AND
  RESULT IN RAPID RISES ON THE NAVARRO RIVER ON TUESDAY. THE RIVER
  IS EXPECTED TO CREST AT APPROXIMATELY 24 FEET TUESDAY
  NIGHT...WHICH IS JUST SLIGHTLY ABOVE TO FLOOD STAGE OF 23 FEET.

* FLOODING OF HIGHWAY 128 APPROXIMATELY 5 MILES FROM HIGHWAY 1 IS
  POSSIBLE TUESDAY NIGHT.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

MAB
2 follow-up statements
000 
WGUS66 KEKA 260506
FFAEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
906 PM PST MON DEC 25 2006

CAZ002-262000-
/O.EXT.KEKA.FA.A.0002.061227T0200Z-061227T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENDOCINO COAST-
906 PM PST MON DEC 25 2006

...FLOOD WATCH NOW IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING FOR THE NAVARRO RIVER AT NAVARRO...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

* FLOOD WATCH FOR THE NAVARRO RIVER AT NAVARRO.

* FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING

* WIDESPREAD MODERATE TO HEAVY RAIN WILL MOVE SOUTH OVERNIGHT AND
  RESULT IN RAPID RISES ON THE NAVARRO RIVER ON TUESDAY. THE RIVER
  IS EXPECTED TO CREST NEAR THE ESTABLISHED FLOOD STAGE OF 23 FEET
  LATE TUESDAY NIGHT.

* FLOODING OF HIGHWAY 128 APPROXIMATELY 5 MILES FROM HIGHWAY 1 
  IS POSSIBLE TUESDAY NIGHT. 

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS AND PAST EVENTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

TONKIN
000 
WGUS66 KEKA 261220
FFAEKA

FLOOD WATCH
NATIONAL WEATHER SERVICE EUREKA CA
420 AM PST TUE DEC 26 2006

CAZ002-261330-
/O.CAN.KEKA.FA.A.0002.061227T0200Z-061227T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MENDOCINO COAST-
420 AM PST TUE DEC 26 2006

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR THE NAVARRO RIVER AT NAVARRO HAS BEEN
CANCELED. RAIN HAS BEEN SLOW TO SPREAD INTO MENDOCINO COUNTY
THROUGH THE NIGHT. AS OF 4 AM PST TUESDAY...ONLY A FEW HUNDREDTHS
TO A TENTH OF AN INCH OF RAIN HAS BEEN REPORTED IN MENDOCINO COUNTY.
WIDESPREAD MODERATE TO HEAVY RAIN WILL DEVELOP TODAY AND CONTINUE
THROUGH THIS EVENING. TWO TO THREE INCHES OF RAINFALL IS EXPECTED.
THE NAVARRO RIVER AT NAVARRO IS EXPECTED TO EXPERIENCE SHARP RISES 
THIS AFTERNOON AND EVENING....BUT FLOOD STAGE OF 23 FEET IS NO LONGER
EXPECTED. THEREFORE THE FLOOD WATCH HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this flood watch went out at Dec 25, 5:45 AM PST, 9 hours 20 minutes earlier.

Area forecast discussion, Dec 25, 5:45 AM PST, 9 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
545 AM PST MON DEC 25 2006

.SYNOPSIS...A WARM FRONTAL SYSTEM WILL BRING RAIN TO NORTHWEST
CALIFORNIA TODAY THROUGH TUESDAY. COLDER AIR WILL SPREAD OVER
THE AREA ON WEDNESDAY...AND BRING A CHANCE FOR SNOW ABOVE 3000
FEET.

&&

.DISCUSSION...FORECAST CONCERN NEXT 24 TO 48 HOURS WILL THE BE
POTENTIAL FOR LOCALIZED FLOODING AND PERHAPS MONITOR STAGES ON
THE EEL RIVER AT FERNBRIDGE AND ON THE MAD RIVER AT ARCATA. STRONG
INFLOW OF SUBTROPICAL MOISTURE LOOKS TO BE INITIALLY AIMED AT DEL
NORTE COUNTY TODAY. HOURLY RATES THUS FAR HAVE BEEN NEAR .20
INCH/HOUR IN THE CRESCENT AREA WHERE NEARLY 1.26 INCHES OF RAIN
HAS ACCRUED IN THE LAST 6 HOURS ENDING AT 4 AM MON. GFS AND NAM
SOLUTIONS APPEAR TO HAVE A GOOD HANDLE ON THE QPF. GFS AND NAM
SOLUTIONS GENERATE ANOTHER 2-3 INCHES TODAY-TONIGHT ACROSS DEL NORTE
AND HUMBOLDT COUNTIES. THUS WILL NEED TO MONITOR FOR POSSIBLE
FLOODING. LATEST GUIDANCE FROM THE CNRFC HAS ALL MAIN STEM RIVERS
REMAINING BELOW MONITORY STAGE THROUGH TODAY. AN RIVER STATEMENT
MAY NEED TO BE ISSUED LATER THIS MORNING FOR THE SMITH IS THE
BAND OF RAIN STALLS OVER DEL NORTE COUNTY TODAY.

MOIST PLUME WILL SLOWLY SAG SOUTHWARD TONIGHT. EVENTUALLY...MODERATE
TO LOCALLY HEAVY RAIN WILL SPREAD INTO SOUTHERN MENDOCINO BY
TUESDAY. AN UPPER TROUGH WILL PASS OVER THE AREA TUESDAY NIGHT
BRING COLDER AIR ALOFT AND STEEPER LAPSE RATE. NORTHWESTERLY JET
MOVES OVER THE REGION WEDNESDAY MORNING AND SHOULD GENERATE ONE
LAST ROUND OF SHOWERS.

AN UPPER LEVEL RIDGE WILL BUILD OVER THE AREA WEDNESDAY NIGHT AND
CONTINUE INTO THURSDAY. WE SHOULD SEE DRY WEATHER AS HIGH PRES
BUILDS INLAND AND OFFSHORE FLOW DEVELOPS. SOLUTIONS INDICATE ANOTHER
SERIES OF RELATIVELY WEAK FRONTAL SYSTEMS MOVING TOWARDS THE COAST
FRIDAY THROUGH SATURDAY. TIMING IS UNCERTAIN. AT THIS TIME WILL GO
WITH A SLIGHT CHANCE OR CHANCE OF PRECIP FRI THROUGH SUN. DJB

&&

.AVIATION...DEEP MOISTURE TAPPED INTO THE SUBTROPICS WILL CONTINUE
TO FEED A SLOW MOVING FRONTAL BOUNDARY WHICH WILL REMAIN DRAPED
ACROSS NORTHWEST CALIFORNIA FOR MOST OF THE DAY. RAIN AND MIST NORTH
OF CAPE MENDOCINO WILL KEEP FLIGHT CONDITIONS PREDOMINATELY IN THE
MVFR CATEGORY THROUGH THE DAY...WITH BOUTS OF IFR CONDITIONS CAN
ALSO BE EXPECTED UNDER PERIODS OF MODERATE TO HEAVY RAIN. THE FRONT
WILL SLOWLY SAG SOUTHEAST THROUGH THE DAY SPREADING RAIN ACROSS
MENDOCINO COUNTY BY THE EARLY EVENING HOURS. KUKI SHOULD REMAIN VFR
UNTIL RAIN BEGINS TO FALL WHICH IS EXPECTED A FEW HOURS BEFORE
MIDNIGHT TONIGHT. EL

&&

.MARINE...A DEEP LOW IN THE GULF OF ALASKA HAS GENERATED LARGE
SWELLS WHICH WILL PROPAGATE INTO THE COASTAL WATERS TODAY. WESTWARD
FETCH OF 17 TO 21 FEET SWELLS WILL TRAVEL TOWARD THE DEL NORTE AND
HUMBOLDT COUNTY COASTS TODAY. LATEST RUN OF WW3 DATA APPEARED TO BE
DOING WELL WITH THIS SWELL TRAIN AND HAS STUCK CLOSELY WITH RECENT
OBSERVATIONS. AT 12Z...BUOY 2 REPORTING 26FT@15SEC AND THE ADRIFT
(NEAR 41N 134W ON 12/23) BUOY 6 REPORTING 27FT@17SEC. HAZARDOUS SEAS
WARNING WILL BE IN EFFECT NORTH OF CAPE MENDOCINO FROM NOON THROUGH
12Z TUESDAY. DECAY ANALYSIS ON THIS SWELL WILL BRING SETS OF 18 TO
20 FEET TO THE NORTHERN WATERS...WHICH IS IN LINE WITH WW3 DATA.
SWELLS ARE ALSO EXPECTED TO INCREASE ACROSS THE WATERS SOUTH OF CAPE
MENDOCINO...AND WILL COME CLOSE TO THE 18 FOOT CRITERIA FOR A
HAZARDOUS SEAS WARNING. WILL NEED TO KEEP AN EYE ON UPSTREAM BUOYS
FOR ANY SIGNATURES OF CRITERIA LEVEL SWELL BEFORE PULLING THE
TRIGGER FOR A WARNING IN THE SOUTHERN WATERS. EL

&&

.EKA WATCHES/WARNINGS/ADVISORIES...HIGH SURF ADVISORY CAZ001 12 PM
MON TO 4 AM TUE. HAZARDOUS SEAS WARNING PT ST GEORGE TO CAPE
MENDOCINO. SMALL CRAFT ADVISORY PT ARENA TO CAPE MENDOCINO.

&&

VISIT US WWW.WEATHER.GOV
Hazardous weather outlook, Dec 25, 6:15 AM PST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
615 AM PST MON DEC 25 2006

CAZ001-261415-
REDWOOD COAST-
615 AM PST MON DEC 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

LARGE WESTERLY OF 18 TO 20 FEET WILL IMPACT THE DEL NORTE COUNTY
AND HUMBOLDT COUNTY COASTS THIS AFTERNOON THROUGH TONIGHT. THE
INCOMING SWELL WILL LIKELY CREATE DANGEROUS SURF CONDITION. A
HIGH SURF ADVISORY HAS BEEN ISSUED AND IS IN EFFECT FROM NOON
TODAY TO 4 AM TUESDAY.

LOCALLY HEAVY RAIN IS EXPECTED ACROSS DEL NORTE AND HUMBOLDT
COUNTIES TODAY THROUGH TONIGHT. EXPECT MINOR STREET FLOODING
AND PONDING ON AREA ROADS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT FOR HEAVY RAIN WILL CONTINUE THROUGH TUESDAY.
ANOTHER STORM WILL BRING SOUTH WINDS OF 15 TO 30 MPH TO
THE AREA TUESDAY THROUGH TUESDAY NIGHT.

CAZ002-261415-
MENDOCINO COAST-
615 AM PST MON DEC 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WEST SWELL OF 16 TO 17 FEET WILL BUILD TODAY AND MAY CREATE
HAZARDOUS SURF CONDITIONS THIS AFTERNOON AND EVENING. THE
SWELL MAY BRIEFLY PEAK AROUND 19 BY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOCALLY HEAVY RAIN IS EXPECTED TUESDAY. MINOR STREET
FLOODING WILL BE POSSIBLE.

CAZ003-261415-
NORTH COAST INTERIOR-
615 AM PST MON DEC 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAIN IS EXPECTED ACROSS DEL NORTE AND HUMBOLDT
COUNTIES TODAY THROUGH TONIGHT. EXPECT MINOR STREET FLOODING
AND PONDING ON AREA ROADS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT FOR HEAVY RAIN WILL CONTINUE THROUGH TUESDAY.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 4:32 AM PSTHigh Surf AdvisoryEKA29 hr
Dec 25, 2:45 PM PSTWind AdvisoryEKA31 hr

Nearby

Flood Watches in California, 2006Every flood watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.